Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 31, 2012, 5:14 PM EDT for Chesterfield County, Prince George County, City of Colonial Heights, Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Mar 31, 2012, 5:42 PM EDT
- In force
- 28 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chesterfield County, VA, City of Colonial Heights, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 53 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:15 PM EDT | HAIL 0.75 | Chester, VA | ESTIMATED WIND GUSTS OF 45 TO 50 MPH ALONG WITH HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WUUS51 KAKQ 312114
SVRAKQ
VAC041-149-570-312200-
/O.NEW.KAKQ.SV.W.0011.120331T2114Z-120331T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BELLWOOD TO CHESTER TO
CHESTERFIELD...AND MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROUTE 288 AND I 95 AROUND 520 PM EDT.
WOODS EDGE AROUND 525 PM EDT.
MATOACA AROUND 530 PM EDT.
ENON...ETTRICK AND COLONIAL HEIGHTS AROUND 535 PM EDT.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3744 7745 3740 7738 3738 7739 3739 7737
3734 7730 3731 7731 3731 7734 3729 7733
3724 7735 3723 7750 3734 7762
TIME...MOT...LOC 2113Z 312DEG 16KT 3738 7744 3734 7747
3731 7752
WIND...HAIL 60MPH 1.00IN
$$
052 follow-up statements
238
WWUS51 KAKQ 312127
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT SAT MAR 31 2012
VAC041-149-570-312200-
/O.CON.KAKQ.SV.W.0011.000000T0000Z-120331T2200Z/
PRINCE GEORGE VA-CITY OF COLONIAL HEIGHTS VA-CHESTERFIELD VA-
527 PM EDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHESTERFIELD...CITY OF COLONIAL HEIGHTS AND NORTHWESTERN PRINCE
GEORGE COUNTIES UNTIL 600 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WOODS EDGE TO MATOACA...MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CITY OF
COLONIAL HEIGHTS...NORTHWESTERN PRINCE GEORGE AND SOUTHEASTERN
CHESTERFIELD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3740 7743 3740 7738 3738 7739 3739 7737
3734 7730 3731 7731 3731 7734 3729 7733
3724 7735 3723 7750 3729 7754
TIME...MOT...LOC 2126Z 310DEG 20KT 3732 7737 3728 7739
3724 7744
WIND...HAIL <50MPH 1.00IN
$$
MONTEFUSCO481
WWUS51 KAKQ 312142
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT SAT MAR 31 2012
VAC041-149-570-312150-
/O.CAN.KAKQ.SV.W.0011.000000T0000Z-120331T2200Z/
PRINCE GEORGE VA-CITY OF COLONIAL HEIGHTS VA-CHESTERFIELD VA-
542 PM EDT SAT MAR 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESTERFIELD...
CITY OF COLONIAL HEIGHTS AND NORTHWESTERN PRINCE GEORGE COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3740 7743 3740 7738 3738 7739 3739 7737
3734 7730 3731 7731 3731 7734 3729 7733
3724 7735 3723 7750 3729 7754
TIME...MOT...LOC 2140Z 310DEG 20KT 3727 7729 3723 7732
3719 7737
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:11 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 31, 4:11 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SAT MAR 31 2012
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE
REGION THIS EVENING. HIGH PRESSURE WILL BUILD OVER THE AREA
SUNDAY...BEFORE ANOTHER COLD FRONT MOVES THROUGH THE REGION SUNDAY
NIGHT. HIGH PRESSURE RETURNS FOR MONDAY AND TUESDAY. YET ANOTHER
FRONT WILL DROP INTO THE AREA WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WILL MAINTAIN CHC FOR SHOWERS AND TSTMS ALL AREAS INTO THE ERLY
EVENG...UNTIL ACTUAL DEWPOINT BNDRY PUSHES THRU OR S OF THE AREA.
ANY TSTM CUD CONTAIN A BRIEF HEAVY DOWNPOUR AND SMALL HAIL. COLD
FRNT/DEWPOINT BNDRY WILL THEN MOVE OFF THE CST BY 06Z. OTHRWISE...MSTLY
CLR OR PRTLY CLDY AND CHILLY TNGT WITH LOWS RANGING THRU THE 40S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
DRY WX FOR SUN...AS HI PRES BLDS OVR THE AREA THEN OFFSHR. PRTLY
TO MSTLY SNY WITH MAX TEMPS RANGING FM THE LWR 60S OVR THE LWR MD
AND VA ERN SHR...TO THE LWR 70S WELL INLAND/PIEDMONT LOCATIONS. SFC
LO PRES PASSES JUST TO THE NE AND DRAGS A COLD FRNT THRU THE AREA
SUN NGT. GOING WITH 40 PERCENT POPS OVR THE LWR MD/VA ERN SHR/VA
NRN NECK...DECREASING TO 20 PERCENT POPS OVR SCNTRL VA INTO
INTERIOR NE NC. HI PRES WILL BLD BACK INTO THE REGION BY LATE MON
MORNG...THEN REMAIN OVR THE AREA THRU TUE AFTN. LOWS SUN NGT IN
THE MID 40S TO LWR 50S. HIGHS ON MON RANGING FM THE LWR 60S TO LWR
70S. LOWS MON NGT IN THE LWR TO MID 40S. HIGHS ON TUE RANGING FM
THE UPR 60S TO UPR 70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE MEDIUM RANGE PERIOD REMAINS RATHER UNCERTAIN...BUT GENERALLY THE
LOCAL AREA SHOULD REMAIN UNDER THE INFLUENCE OF NORTHERN STREAM NW
FLOW. A COLD FRONT DROPS NW TO SE ACROSS THE AREA TUESDAY NIGHT INTO
WEDNESDAY. CHANCE POPS WILL BE MAINTAINED WITH THE FRONTAL PASSAGE.
THIS FRONT THEN MOVES SOUTH OF THE AREA AND STALLS. LATEST NUMERICAL
GUIDANCE SUGGESTS A CLOSED LOW AMBLES ACROSS THE SOUTHEAST DURING
THE MIDDLE AND LATER PORTION OF THE WEEK...WITH MOISTURE INCREASING
ALONG THE STALLED FRONTAL BOUNDARY. AT THIS POINT THE LATEST
FORECAST ALLOWS FOR DRIER NORTHERN STREAM FLOW TO DOMINATE OVER THE
AREA KEEPING RAIN TO THE SOUTH. MORE SEASONAL TEMPERATURES ARE
EXPECTED THURSDAY THROUGH SATURDAY BEHIND THE AFOREMENTIONED COLD
FRONT AS CANADIAN HIGH PRESSURE NUDGES IN FROM THE NORTH.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A WEAK SFC LOW...FRONTL SYS...AND NE FLOW PRODUCING PLENTY OF
CLOUDS ACROSS THE REGION OVER SE VA AND NE NC. THE LOW WILL MOVE
SE TO OFF THE NC COAST THRU THE AFTN AND EVENING. WNDS WILL
GENERALLY SHFT FROM NW-NE. CONDS WILL BE PREDOMINANTLY VFR BUT
SOME PERIODS OF MVFR PSBL THRU MIDNIGHT ESP FOR EASTERN VA AND NC.
WEAK UPPER LEVEL INSTABILITY MAY PRODUCE SOME SCATTERED SHOWERS
FROM CHO TO RIC THRU THE EARLY EVENING. THE FRONT IS EXPECTED TO
PUSH WELL INTO NC BY MIDNIGHT AND HI PRES WILL BUILD OVER THE
REGION BY SUN MORN. VFR CONDS SUN AND MON WITH CHC OF FOG
DEVELOPING OVERNIGHT SUN INTO MON.
&&
.MARINE...
A COLD FRONT DROPS SOUTH ALONG THE MID ATLANTIC COAST LATE THIS
AFTERNOON AND THIS EVENING...FOLLOWED BY A SUBSEQUENT NORTHERLY
SURGE AS HIGH PRESSURE BUILDS IN FROM THE NORTH. LOW-END SCA
CONDITIONS ARE STILL EXPECTED WITH THIS SURGE AND THE INHERITED
FLAGS WILL REMAIN AS IS (BAY/SOUND THROUGH 6 AM AND OCEAN THROUGH 10
AM). THE WIND SHOULD BE OUT OF THE NNE AT 15-20KT FOR THE BAY AND
SOUND...AND 20-25KT FOR THE OCEAN. SEAS SHOULD GENERALLY REACH
4-5FT...BUT COULD REACH 6FT OUT NEAR 20NM (ESPECIALLY N).
HIGH PRESSURE BRIEFLY PASSES OVER THE MID ATLANTIC SUNDAY BEFORE A
LOW PRESSURE SYSTEM PASSES OFF THE NJ/DE COAST SUNDAY EVENING.
ANOTHER COLD FRONT FOLLOWS THIS LOW AND DROPS SOUTH ALONG THE MID
ATLANTIC COAST LATER SUNDAY NIGHT. ANOTHER ROUND OF SCA CONDITIONS
ARE LIKELY BEHIND THIS FRONT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. THE WIND SHOULD BE OUT OF THE N AROUND 15-20KT FOR THE
BAY/SOUND AND 20-25KT FOR THE OCEAN. SEAS SHOULD BE 4-5FT CLOSER TO
THE COAST AND 5-6FT OUT NEAR 20NM. THE CURRENT FLAGS WILL BE ALLOWED
TO EXPIRE BEFORE HOISTING FLAGS FOR THIS EVENT.
HIGH PRESSURE SHOULD PREVAIL MONDAY NIGHT AND TUESDAY...BUT THE
PATTERN WILL REMAIN ACTIVE AS ANOTHER LOW PRESSURE SYSTEM AND COLD
FRONT SHOULD AFFECT THE MARINE AREA BY MIDWEEK.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE EXPECTED TO AVERAGE ABOUT 1FT ABOVE NORMAL DURING THE NEXT
SEVERAL HIGH TIDE CYCLES. HOWEVER...THE LATEST GUIDANCE DOES NOT
SUGGEST MINOR TIDAL FLOODING AT THIS TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ630>634.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...JEF
MARINE...AJZHazardous weather outlook, Mar 31, 3:15 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 315 AM EDT SAT MAR 31 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-010715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 315 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-010715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 315 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-010715- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 315 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-634-010715- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 315 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-010715- CURRITUCK SOUND- 315 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-010715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 315 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 31, 4:55 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT SAT MAR 31 2012
VAZ070-071-312130-
CHESTERFIELD VA-HENRICO VA-
455 PM EDT SAT MAR 31 2012
...STRONG THUNDERSTORMS MOVING ACROSS METRO RICHMOND...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DOWNTOWN RICHMOND TO ROUTE 288 AND ROUTE
360...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
RICHMOND HEIGHTS AROUND 500 PM EDT...
CHESTERFIELD AROUND 505 PM EDT...
RICHMOND INTERNATIONAL AIRPORT AROUND 510 PM EDT...
ROUTE 288 AND I 95 AROUND 515 PM EDT...
WOODS EDGE AROUND 520 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND BRIEF
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3741 7766 3756 7750 3749 7719 3737 7728
3728 7743 3726 7745
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:55 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 35 min |
| Mar 31, 5:43 PM EDT | Special Weather Statement | AKQ | Sussex | 47 min |
| Mar 31, 6:18 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex | 42 min |
| Mar 31, 7:03 PM EDT | Special Weather Statement | AKQ | Southampton | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.